Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 30, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 24, 2017, 4:24 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 4:24 PM EDT (20:24 UTC)
- Expired
- May 25, 2017, 10:28 AM EDT
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
457 WHUS72 KKEY 242024 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 PM EDT WED MAY 24 2017 GMZ031>035-042>044-052>055-072>075-250300- /O.NEW.KKEY.SC.Y.0030.170524T2024Z-170525T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 424 PM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL BECOME SOUTHWEST AND INCREASE TO 20 TO 25 KNOTS EXCEPT NEAR 20 KNOTS ON THE STRAITS OF FLORIDA AND THE COASTAL WATERS IN AND AROUND DRY TORTUGAS. * WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 6 FEET ON THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
3 follow-up statements
009 WHUS72 KKEY 250231 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 PM EDT WED MAY 24 2017 GMZ031>035-042>044-052>055-072>075-250900- /O.CON.KKEY.SC.Y.0030.000000T0000Z-170525T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 PM EDT WED MAY 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE ACROSS ALL KEYS COASTAL WATERS...EXCEPT NEAR 20 KNOTS ON THE STRAITS OF FLORIDA AND THE COASTAL WATERS IN AND AROUND DRY TORTUGAS. * WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 7 FEET ON THE STRAITS OF FLORIDA...3 TO 5 FEET IN HAWK CHANNEL...AND AROUND 6 FEET AROUND REBECCA SHOAL CHANNEL AS WELL AS AROUND THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ DAF
895 WHUS72 KKEY 250832 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 AM EDT THU MAY 25 2017 GMZ031>035-042>044-052>055-072>075-251500- /O.EXT.KKEY.SC.Y.0030.000000T0000Z-170525T1500Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTH TO SOUTHWEST WINDS NEAR 20 KNOTS ARE EXPECTED THIS MORNING ACROSS ALL FLORIDA KEYS WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
061 WHUS72 KKEY 251428 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1028 AM EDT THU MAY 25 2017 GMZ031>035-042>044-052>055-072>075-251530- /O.CAN.KKEY.SC.Y.0030.000000T0000Z-170525T1500Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1028 AM EDT THU MAY 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS. SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH OCCASIONAL GUSTS NEAR 25 KNOTS LATE THIS MORNING ON THE NEARSHORE WATERS ADJACENT TO THE MIDDLE AND UPPER KEYS WILL SLACKEN TO NEAR 15 KNOTS DURING THIS AFTERNOON. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 24, 2:57 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 24, 2:57 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Key West FL 257 PM EDT Wed May 24 2017 .DISCUSSION... .CURRENTLY... Skies are partly to mostly sunny with temperatures in the upper 80s and uncomfortable dewpoint readings in the upper 70s along the island chain. Meanwhile, local radars are only detecting a few showers on the distant waters beyond 20 nm south of the Florida Keys. Surface wise, a western Atlantic ridge lies in the Straits of Florida with an intensifying low pressure system (995 mb) located over the Tennessee/Kentucky border with an associated trough reaching southward into the south central Gulf of Mexico. Across our marine district, south winds range from 19 and 20 knots at Molasses Reef Light and Smith Shoal Light respectively to 14 knots at Pulaski Shoal Light. && .SHORT TERM...(Tonight through Saturday night) An unusually deep mid and upper level trough in the central Gulf of Mexico will migrate eastward and across the Sunshine State by Thursday morning, before lifting northward into Friday. Thereafter, a deep tropospheric western Atlantic ridge near the island of Cuba will lift northward into our region. But until then, a gradually moistening and destabilizing airmass should allow at least some shower and thunderstorm activity to move northward from the island of cuba this evening and early tonight. After midnight, low level confluence combined with weak mid and upper ascent from the aforementioned trough aloft should be the impetus for another round of rainfall. For Thursday, despite a decelerating low and mid level flow, plenty of moisture within a southwest steering flow should allow additional showers and thunderstorms to redevelop in the afternoon and continue into Thursday evening for drier air filters in. With that said, will maintain likely pops tonight through Thursday evening with low chance pops thereafter. && .LONG TERM...(Sunday through Wednesday) A western Atlantic ridge will hold firm across the southern half of the Florida peninsula before slowly retreating eastward by late Wednesday. Without any discernible mid and upper level ascent, low level moisture within a light to gentle easterly wind should provide enough moisture for sub synoptic forcing. Hence, isolated 20 percent pops with high temperatures in the upper 80s and overnight lows in the upper 70s will be retained through the period. && .MARINE... Due to increasing winds in varying degrees from east to west, A Small Craft Advisory will be in effect for all Keys coastal waters tonight. In addition, winds and seas will be even higher near developing showers and possible thunderstorms. Fresh to strong southwest winds will persist Thursday morning before abating appreciably from west to east during the afternoon. Thereafter, outside of any showers or thunderstorms, light to gentle winds will prevail into this weekend. && .AVIATION... South to southwest crosswinds will gust to 20 knots at the EYW and MTH terminals this afternoon and evening. Before sunset, we expect showers and thunderstorms streaming to the north to northeast from the Atlantic waters, which could affect both terminals later tonight. Thus, periods of MVFR CIGS and IFR VIS could be possible with convective wind gusts reaching 25 to 30 knots. && .CLIMATE... In 1937, the daily record rainfall of 3.15 inches of rainfall was recorded in Key West. Rainfall records have been kept since 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 84 78 87 / 70 70 70 30 Marathon 79 88 77 90 / 70 70 70 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...APA Aviation/Nowcasts....KN Data Collection......Vickery Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 24, 6:05 AM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 605 AM EDT Wed May 24 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 605 AM EDT Wed May 24 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms are expected to develop beginning this afternoon. Some of these thunderstorms may become strong, with strong gusty winds, heavy downpours, and frequent lightning strikes. There is a slight risk for severe thunderstorms. A small craft will likely be required tonight for all Florida Keys waters tonight for winds increasing to 20 to 25 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated to scattered thunderstorms will be possible Thursday through Saturday, with the highest chance on Thursday. The primary hazard will be cloud to ground lightning strikes and strong gusty winds. A small craft advisory will likely be in effect for winds of 20 to 25 knots and seas as high as 7 feet early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:09 PM EDT | Special Marine Warning | KEY | 51 min | |
| May 24, 4:59 PM EDT | Special Marine Warning | KEY | 61 min | |
| May 24, 5:51 PM EDT | Special Marine Warning | KEY | 54 min | |
| May 24, 5:58 PM EDT | Special Marine Warning | KEY | 62 min | |
| May 24, 5:58 PM EDT | Special Weather Statement | KEY | 62 min | |
| May 24, 6:42 PM EDT | Special Marine Warning | KEY | 63 min | |
| May 24, 6:42 PM EDT | Special Weather Statement | KEY | 63 min | |
| May 24, 7:00 PM EDT | Special Marine Warning | KEY | 60 min | |
| May 24, 7:59 PM EDT | Special Marine Warning | KEY | 31 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.